MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 DPS TRL HD M 36 +5; HIP INSTRUMENT - TRIAL HEAD

DEPUY IRELAND - 3015516266 DPS TRL HD M 36 +5; HIP INSTRUMENT - TRIAL HEAD
Catalog Number 483136050
Medical Device Problem Codes Naturally Worn (2988); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head trials had become worn out and scratched over time.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the head trials had become worn out and scratched overtime, and these need to be replaced.It did not happen in surgery.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that dps trl hd m 36 +5 had deeply scratches and nicks on the surface.Additionally, the device shows an overall worn appearance consistent with normal and repetitive use.No other issues were identified.The observed worn condition was identified as an end of life indicator; damage consistent with repeated use and servicing.Scratches and nicks are consistent with the device being in contact with other tools like; forceps, tweezers or other tools with and edge.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection for the dps trl hd m 36 +5 was not performed due to post manufacturing damage.A functional test was unable to be performed due to mating device was not received for evaluation.The overall complaint was confirmed as the observed condition of the dps trl hd m 36 +5 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
DPS TRL HD M 36 +5
Common Device Name
HIP INSTRUMENT - TRIAL HEAD
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18398385
Report Number1818910-2023-26016
Device Sequence Number19866866
Product Code HWT
UDI-Device Identifier10603295515739
UDI-Public10603295515739
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number483136050
Device Lot NumberSO2039156
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer01/25/2024
01/30/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/25/2024
01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown